High Wind, Platte
- When
- February 24, 1:20 PM MST to 2:00 PM MST
- Where
- Platte forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
A local funneling effect produced strong winds along Interstate 25 near the Bordeaux interchange for a short time.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A local funneling effect produced strong winds along Interstate 25 near the Bordeaux interchange for a short time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 24, 11:22 AM MST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1122 AM MST TUE FEB 24 2009 .UPDATE...DUE TO WINDS NOT REACHING HIGH WIND CRITERIA...HAVE CANCELLED HIGH WIND WARNING THAT WAS IN EFFECT FOR THE MOUNTAINS AND PLATTE COUNTY. WILL ISSUE SPS IF ANY LOCAL AREAS REACH HIGH WIND CRITERIA...BUT A WIDESPREAD WIND EVENT NOW LOOKS UNLIKELY. && .PREV DISCUSSION... /ISSUED 255 AM MST TUE FEB 24 2009/ SHORT TERM...TODAY THRU WED NIGHT...WINDS FCST TO INCREASE BY MIDDAY ACROSS MUCH OF THE REGION MAINLY IN RESPONSE TO A TIGHTENING FLOW ALOFT AS REMAINS OF PAC UPPER LOW EJECT EWD ACROSS MT. SOME PRES FALLS ALSO DVLPG BY MIDDAY OVER ERN WY WHICH TIGHTENS UP THE SFC GRADIENT. SITN APPEARS TO BE MARGINAL...BUT WILL LIKELY BRIEFLY REACH HIGH WIND CRITERIA AT 2 OR 3 HIGHWAY SITES...SO WILL GO AHEAD AND UPGRADE TO A WRNG. MAJORITY OF CLDS/WX WITH SYSTEM TO MOVE ACROSS CNTRL/NRN WY...BUT SHOULD STILL SEE SOME SNOW SHOWERS IN THE SRN MTNS. WITH DOWNSLOPE WINDS SPRDG OUT ACROSS THE NEB PNHNDL... TEMPS SHOULD RISE NICELY WITH MORE SUNSHINE THAN ON MON...HENCE SOME MID TO UPPER 60S IN THE PNHNDL FOR HIGHS TODAY. FLAT UPPER RIDGE SHIFTS ACROSS THE REGION TONIGHT INTO MIDDAY WED BEFORE A WEAK FTR RIPPLES EWD INTO THE AREA WED AFTN AND NIGHT. COLD FRONT TO DROP DOWN FROM THE N ON WED NIGHT...PERHAPS REACHING THE N PLATTE RIVER VALLEY BY SUNRISE THU. MODELS CONT TO SHOW PCPN BULLSEYE ACROSS WRN/CNTRL SD WED NIGHT...WILL HAVE TO KEEP EYE ON HOW MUCH PCPN FALLS OVER THE NRN PNHNDL. LONG TERM...THURSDAY THROUGH MONDAY MARCH 2ND... THURSDAY...STARK CONTRAST IN MAXIMUM TEMPERATURES FROM WEST TO EAST WITH MASSIVE ARCTIC HIGH PRESSURE SITUATED ACROSS THE NORTHERN PLAINS STATES AND THE WESTERN EDGE OF THE COLD AIRMASS ACROSS OUR EASTERN COUNTIES. NAM MOS HIGHS LOOK BEST BASED ON FORECAST SURFACE PRESSURE PATTERN AND THICKNESSES. ISOLATED TO SCATTERED SNOW SHOWERS IN THE COLD AIRMASS ACROSS OUR EASTERN COUNTIES AND ACROSS THE SNOWY RANGE. FRIDAY...MILD DAY WITH LOW AMPLITUDE SHORTWAVE RIDGE ALOFT ACROSS WYOMING. HIGH TEMPERATURES FROM NEAR 40 ACROSS THE WEST TO THE MID 40S TO LOWER 50S ACROSS THE EAST WITH 1000-500 MB THICKNESSES NEAR 5490 METERS. ONLY ISOLATED OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE...DRY ELSEWHERE. SATURDAY...NORTHERN ROCKIES SHORTWAVE TROUGH OPENS UP ACROSS WYOMING. GFS LOOKS OVERDONE ON AREAL COVERAGE OF PRECIPITATION. WILL CONTINUE WITH SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE WITH ENOUGH LOW AND MID LEVEL MOISTURE...DRY ELSEWHERE. HIGH TEMPERATURES FROM NEAR 40 WEST TO THE 40S AND LOWER 50S EAST. SUNDAY...INCOMING TROUGH ALOFT ACROSS THE GREAT BASIN WILL HELP A RIDGE ALOFT TO DEVELOP ACROSS THE ROCKIES...PRODUCING A MILD END TO THE WEEKEND WITH HIGH TEMPERATURES ACROSS OUR COUNTIES RANGING FROM NEAR 40 ACROSS CARBON COUNTY TO THE LOWER AND MIDDLE 50S EAST OF INTERSTATE 25 WITH 1000-500 MB THICKNESSES NEAR 5550 METERS. MONDAY...ROCKIES RIDGE ALOFT IS FLATTENED AS SHORTWAVE TROUGH ENERGY MOVES ACROSS. STILL MILD WITH HIGH TEMPERATURES FROM THE 40S WEST TO THE 50S EAST WITH 1000-500 MB THICKNESSES NEAR 5550 METERS. OTHER THAN A FEW OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE IN MOIST WEST FLOW ALOFT...IT WILL REMAIN DRY. AVIATION...LOCAL MVFR CIGS AT TIMES IN THE MTNS MAINLY TODAY WITH SOME SNOW SHOWERS...OTHERWISE GENERALLY VFR CONDS THRU WED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1125 AM MST TUE FEB 24 2009 WYZ059>070-251230- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1125 AM MST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL OCCUR THIS AFTERNOON WITH WESTERLY WINDS OF 25 TO 40 MPH AND GUSTS UP TO 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-251230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1125 AM MST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BLOW IN SPOTS BY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 112 PM MST TUE FEB 24 2009 WYZ059-062>064-066-067-242315- CONVERSE-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY 112 PM MST TUE FEB 24 2009 ...VERY WINDY CONDITIONS WILL OCCUR THE REST OF THE AFTERNOON... VERY WINDY CONDITIONS WILL PERSIST IN THE MOUNTAINS AND ADJACENT PLAINS OF PLATTE AND CONVERSE COUNTIES THIS AFTERNOON. WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 55 MPH. AREAS AROUND DOUGLAS AND ALONG INTERSTATE 80 FROM WHEATLAND TO CHUGWATER MAY EXPERIENCE BRIEF WIND GUSTS UP TO 60 MPH.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149131.